[Skip to Content]
[Skip to Content Landing]
Views 1,563
Citations 0
Observation
August 22, 2019

Alopecia Following Deoxycholic Acid Treatment for Submental Adiposity

Author Affiliations
  • 1Department of Medicine, University of New South Wales, Sydney, Australia
  • 2The Skin Hospital, Sydney, Australia
JAMA Facial Plast Surg. Published online August 22, 2019. doi:10.1001/jamafacial.2019.0640

Alopecia is an increasingly recognized adverse effect of deoxycholic acid treatment. A retrospective review of 66 male patients demonstrated an incidence of alopecia of 15% (8 patients).1 The alopecia was first noticed approximately 4 weeks after injection and in this series, 5 of the 8 patients reported improvement or complete resolution of the alopecia. Review of the literature identified 4 other cases with varying degrees of regrowth observed.2-4 Herein, we report a case of alopecia following deoxycholic acid treatment.

×